MAUDE Adverse Event Report: DEPUY SPINE INC XPDM QUICK-CON DI POLY SCWDRVR; SCREWDRIVERS

DEPUY SPINE INC XPDM QUICK-CON DI POLY SCWDRVR; SCREWDRIVERS
Model Number 279722400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is sales consultant.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown procedure performed on (b)(6) 2019, the tip of the screwdriver broke off, when the surgeon was inserting a 10mm ilium bone screw forcibly against the robust bone.As the fragment got stuck in the screw, the fragment has been left in the patient¿s body.Surgery was not delayed due to reported event.No further information is available.Concomitant device reported: unknown screw (part# unknown, lot# unknown, quantity 1).This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection of the returned device found the distal tip broken off and missing.This agrees with the reported complaint condition, thus confirming the complaint.A review of the device history record (dhr) could not be performed as no manufacturing records could be found for this part # 279722400 / lot # g0605 combination.If further information becomes available, this dhr can be revisited.A definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.

Brand Name
XPDM QUICK-CON DI POLY SCWDRVR
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9378207
Report Number1526439-2019-52509
Device Sequence Number3103686
Product Code HXX
UDI-Device Identifier10705034199344
UDI-Public(01)10705034199344
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279722400
Device Catalogue Number279722400
Device Lot NumberG0605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;